×

zbMATH — the first resource for mathematics

Global regularity of the three-dimensional fractional micropolar equations. (English) Zbl 1434.35122
Summary: The global well-posedness of the smooth solution to the three-dimensional (3D) incompressible micropolar equations is a difficult open problem. This paper focuses on the 3D incompressible micropolar equations with fractional dissipations \((-\Delta)^\alpha u\) and \((-\Delta)^\beta w\). Our objective is to establish the global regularity of the fractional micropolar equations with the minimal amount of dissipations. We prove that, if \(\alpha \geq \frac{5}{4}\), \(\beta \geq 0\) and \(\alpha +\beta \geq \frac{7}{4}\), the fractional 3D micropolar equations always possess a unique global classical solution for any sufficiently smooth data. In addition, we also obtain the global regularity of the 3D micropolar equations with the dissipations given by Fourier multipliers that are logarithmically weaker than the fractional Laplacian.

MSC:
35Q35 PDEs in connection with fluid mechanics
35B65 Smoothness and regularity of solutions to PDEs
76B03 Existence, uniqueness, and regularity theory for incompressible inviscid fluids
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Applebaum, D., Lévy Processes and Stochastic Calculus, xxx+460 (2009), Cambridge: Cambridge University Press, Cambridge · Zbl 1200.60001
[2] Bahouri, H.; Chemin, J-Y; Danchin, R., Fourier Analysis and Nonlinear Partial Differential Equations. Grundlehren der Mathematischen Wissenschaften (2011), Heidelberg: Springer, Heidelberg
[3] Boardman, N.; Ji, R.; Qiu, H.; Wu, J., Global existence and uniqueness of weak solutions to the Boussinesq equations without thermal diffusion, Commun. Math. Sci., 17, 6, 1595-1624 (2019) · Zbl 1433.35260
[4] Barbato, D.; Morandin, F.; Romito, M., Global regularity for a slightly supercritical hyperdissipative Navier-Stokes system, Anal. PDE, 7, 8, 2009-2027 (2014) · Zbl 1309.76053
[5] Bertoin, J., Lévy Processes, Cambridge Tracts in Mathematics (1996), Cambridge: Cambridge University Press, Cambridge · Zbl 0861.60003
[6] Boldrini, J.; Durán, M.; Rojas-Medar, M., Existence and uniqueness of strong solution for the incompressible micropolar fluid equations in domains of \({\mathbb{R}}^3 \), Ann. Univ. Ferrara Sez. VII Sci. Mat., 56, 37-51 (2010) · Zbl 1205.35218
[7] Bucur, C., Valdinoci, E.: Nonlocal Diffusion and Applications. Lecture Notes of the Unione Matematica Italiana, vol. 20. Springer, ISBN 978-3-319-28738-6, xii, 155 pp (2016) · Zbl 1377.35002
[8] Chen, Q.; Miao, C., Global well-posedness for the micropolar fluid system in critical Besov spaces, J. Differ. Equ., 252, 2698-2724 (2012) · Zbl 1234.35193
[9] Clavin, P.; Berestycki, H.; Pomeau, Y., Instabilities and nonlinear patterns of overdriven detonations in gases, Nonlinear PDEs in Condensed Matter and Reactive Flows, 49-97 (2002), Dordrecht: Kluwer, Dordrecht · Zbl 1271.76102
[10] Constantin, P.; Foias, C., Navier-Stokes Equations. Chicago Lectures in Mathematics (1989), Chicago: University of Chicago Press, Chicago
[11] Cont, R.; Tankov, P., Financial Modeling with Jump Processes (2004), Boca Raton: Chapman Hall/CRC Financial Mathematics Series, Boca Raton · Zbl 1052.91043
[12] Constantin, P., Energy spectrum of quasigeostrophic turbulence, Phys. Rev. Lett., 89, 184501 (2002)
[13] Cowin, SC, Polar fluids, Phys. Fluids, 11, 1919-1927 (1968) · Zbl 0179.56002
[14] Dai, Y.; Hu, W.; Wu, J.; Xiao, B., The Littlewood-Paley decomposition for periodic functions and applications to the Boussinesq equations, Anal. Appl. (2020)
[15] Dong, B.; Li, J.; Wu, J., Global well-posedness and large-time decay for the 2D micropolar equations, J. Differ. Equ., 262, 3488-3523 (2017) · Zbl 1361.35143
[16] Dong, B.; Wu, J.; Xu, X.; Ye, Z., Global regularity for the 2D micropolar equations with fractional dissipation, Discrete Contin. Dyn. Syst., 38, 8, 4133-4162 (2018) · Zbl 1397.35204
[17] Dong, B.; Zhang, Z., Global regularity of the 2D micropolar fluid flows with zero angular viscosity, J. Differ. Equ., 249, 200-213 (2010) · Zbl 1402.35220
[18] Erdogan, ME, Polar effects in the apparent viscosity of suspension, Rheol. Acta, 9, 434-438 (1970)
[19] Eringen, A., Theory of micropolar fluids, J. Math. Mech., 16, 1-18 (1966)
[20] Eringen, AC, Micropolar fluids with stretch, Int. J. Eng. Eci., 7, 115-127 (1969) · Zbl 0164.27507
[21] Frisch, U.; Kurien, S.; Pandit, R.; Pauls, W.; Ray, S.; Wirth, A.; Zhu, J., Hyperviscosity, galerkin truncation, and bottlenecks in turbulence, Phys. Rev. Lett., 101, 264502 (2008)
[22] Galdi, G.; Rionero, S., A note on the existence and uniqueness of solutions of the micropolar fluid equations, Int. J. Eng. Sci., 15, 105-108 (1977) · Zbl 0351.76006
[23] Gill, AE, Atmosphere-Ocean Dynamics (1982), London: Academic Press, London
[24] Jiu, Q.; Liu, J.; Wu, J.; Yu, H., On the initial-and boundary-value problem for 2D micropolar equations with only angular velocity dissipation, Z. Angew. Math. Phys., 68, 68-107 (2017) · Zbl 1386.35342
[25] Jiu, Q.; Yu, H., Global well-posedness for 3D generalized Navier-Stokes-Boussinesq equations, Acta Math. Appl. Sin. Engl. Ser., 32, 1-16 (2016) · Zbl 1334.76033
[26] Kato, T.; Ponce, G., Commutator estimates and the Euler and Navier-Stokes equations, Commun. Pure Appl. Math., 41, 891-907 (1988) · Zbl 0671.35066
[27] Katz, N.; Pavlović, N., A cheap Caffarelli-Kohn-Nirenberg inequality for the Navier-Stokes equation with hyper-dissipation, Geom. Funct. Anal., 12, 355-379 (2002) · Zbl 0999.35069
[28] Laskin, N., Fractional quantum mechanics and Lévy path integrals, Phys. Lett. A, 268, 298-305 (2000) · Zbl 0948.81595
[29] Lions, JL, Quelques méthodes de résolution de problèmes aux limites non linéaires (1969), Paris: Dunod, Gauthier-Villars, Paris · Zbl 0189.40603
[30] Liu, J.; Wang, S., Initial-boundary value problem for 2D micropolar equations without angular viscosity, Commun. Math. Sci., 16, 2147-2165 (2018) · Zbl 1414.35170
[31] Lukaszewicz, G., On nonstationary flows of asymmetric fluids, Rend. Accad. Naz. Sci. XL Mem. Mat. (5), 12, 83-97 (1988) · Zbl 0668.76045
[32] Lukaszewicz, G., On the existence, uniqueness and asymptotic properties for solutions of flows of asymmetric fluids, Rend. Accad. Naz. Sci. XL Mem. Mat. (5), 13, 105-120 (1989) · Zbl 0692.76020
[33] Lukaszewicz, G., Micropolar Fluids. Theory and Applications, Modeling and Simulation in Science, Engineering and Technology (1999), Boston: Birkhäuser, Boston
[34] Majda, A.; Bertozzi, A., Vorticity and Incompressible Flow (2001), Cambridge: Cambridge University Press, Cambridge
[35] Metzler, R.; Klafter, J., The random walks guide to anomalous diffusion: a fractional dynamics approach, Phys. Rep., 339, 1-77 (2000) · Zbl 0984.82032
[36] Nowakowski, B., Large time existence of strong solutions to micropolar equations in cylindrical domains, Nonlinear Anal. RWA, 14, 635-660 (2013) · Zbl 1253.35104
[37] Pablo, A.; Quiros, F.; Rodriguez, A.; Vazquez, JL, A fractional porous medium equation, Adv. Math., 226, 1378-1409 (2011) · Zbl 1208.26016
[38] Pozrikidis, C., The Fractional Laplacian (2016), London: CRC Press, London · Zbl 1403.76015
[39] Rojas-Medar, M.; Ortega-Torres, E., The equations of a viscous asymmetric fluid: an interactive approach, Z. Angew. Math. Mech., 85, 471-489 (2005) · Zbl 1072.35568
[40] Tao, T., Global regularity for a logarithmically supercritical hyperdissipative Navier-Stokes equation, Anal. PDE, 2, 3, 361-366 (2009) · Zbl 1190.35177
[41] Tran, C.; Yu, X.; Zhai, Z., Note on solution regularity of the generalized magnetohydrodynamic equations with partial dissipation, Nonlinear Anal., 85, 43-51 (2013) · Zbl 1278.35203
[42] Woyczyński, W., Lévy Processes in the Physical Sciences, Lévy Processes, 241-266 (2001), Boston: Birkhäuser, Boston · Zbl 0982.60043
[43] Wu, J., Generalized MHD equations, J. Differ. Equ., 195, 284-312 (2003) · Zbl 1057.35040
[44] Wu, J., Global regularity for a class of generalized magnetohydrodynamic equations, J. Math. Fluid Mech., 13, 295-305 (2011) · Zbl 1270.35371
[45] Xiang, Z.; Yan, W., Global regularity of solutions to the Boussinesq equations with fractional diffusion, Adv. Differ. Equ., 18, 1105-1128 (2013) · Zbl 1280.35117
[46] Xue, L., Well posedness and zero microrotation viscosity limit of the 2D micropolar fluid equations, Math. Methods Appl. Sci., 34, 1760-1777 (2011) · Zbl 1222.76027
[47] Yamaguchi, N., Existence of global strong solution to the micropolar fluid systemin a bounded domain, Math. Methods Appl. Sci., 28, 1507-1526 (2005) · Zbl 1078.35096
[48] Yamazaki, K., Global regularity of logarithmically supercritical MHD system with zero diffusivity, Appl. Math. Lett., 29, 46-51 (2014) · Zbl 1320.35298
[49] Yamazaki, K., On the global regularity of N-dimensional generalized Boussinesq system, Appl. Math., 60, 109-133 (2015) · Zbl 1363.35065
[50] Yamazaki, K., Global regularity of logarithmically supercritical MHD system with improved logarithmic powers, Dyn. Partial Differ. Equ., 15, 147-173 (2018) · Zbl 1390.35039
[51] Yang, W.; Jiu, Q.; Wu, J., The 3D incompressible Navier-Stokes equations with partial hyperdissipation, Math. Nachr., 292, 8, 1823-1836 (2019) · Zbl 1428.35317
[52] Ye, Z., A note on global well-posedness of solutions to Boussinesq equations with fractional dissipation, Acta Math. Sci. Ser. B Engl. Ed., 35, 1, 112-120 (2015) · Zbl 1340.35277
[53] Ye, Z., On regularity criteria of the 2D generalized MHD equations, J. Math. Anal. Appl., 463, 989-1005 (2018) · Zbl 1387.35083
[54] Ye, Z., Some new regularity criteria for the 2D Euler-Boussinesq equations via the temperature, Acta Appl. Math., 157, 141-169 (2018) · Zbl 1409.35175
[55] Ye, Z.: Global regularity of the regularized Boussinesq equations with zero diffusion. Submitted for publication (2017)
[56] Dong, B.; Wu, J.; Ye, Z., Global regularity for a 2D tropical climate model with fractional dissipation, J. Nonlinear Sci., 29, 2, 511-550 (2019) · Zbl 1415.86028
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.